What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 10, 1:21 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 10, 1:21 PM MST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
221 PM MDT Fri Sep 10 2021
.SHORT TERM...Today through Monday.
An upper level low moves through the area this afternoon into
tomorrow morning. Expect scattered showers and thunderstorms this
afternoon into early evening. Small hail and lightning are
expected. The biggest impact will be winds of 25 to 35 mph with
gusts of 50 mph plus with stronger thunderstorms this afternoon
into the early evening. We are in a marginal risk for severe
thunderstorms for this afternoon into evening for severe
thunderstorms with winds greater than 58 mph. The first wave of
thunderstorms is hitting Burly currently look at radar imagery and
a second wave or line of thunderstorms is back by Gooding Idaho. A
third line, which likely will be mostly showers and weaker when
it hits us, is back on the Idaho/Oregon line currently.
Lingering showers are expected into Saturday for our eastern
areas especially along the Wyoming border, with chances decreasing
throughout the day. Saturday night again offers some slight
chances for some showers and isolated thunderstorms for the
southeast highlands, driven by unstable conditions persisting
along the Utah border. Temperatures Saturday cool by about ten
degrees associated with a more west/northwest flow. This brings
more seasonable conditions back for the period and the start of
next week. An upper level trough works through Northern Montana
for Sunday into Monday, bringing chances for isolated rain showers
and thunderstorms for the Eastern and Southern Highlands, with
minimal impacts expected.
Wyatt
&&
.LONG TERM...Tuesday through next Friday.
Expect an overall low impact period with overall dry conditions
and periodically breezy afternoons. Tuesday will be slightly
breezy in northwest flow. Wednesday into Thursday a dry trough
passes over northern Idaho. Wednesday and Thursday each afternoon
expect near critical relative humidity and near critical winds,
especially for the Central mountains and the Arco desert areas.
Models show another system late Thursday into Friday with moderate
winds and light precipitation across our northern areas. Expect
70 to 80s with cooler mountain temperatures through the period.
Wyatt
&&
.AVIATION...Gusty winds and showers/storms are beginning to develop
across eastern Idaho. Winds in the 15-25 kt range, with higher
gusts, seem probable through about 11/02Z. After this time,
gradient winds will subside but thunderstorm outflow wind
potential will continue. Expecting thunderstorm potential to
increase over the next few hours and continue into the late
evening. Greatest concern will be for gusty winds in and around
thunderstorms. Localized MVFR/IFR reductions will be possible with
storms. As we move towards daybreak Saturday, conditions will
begin to improve with gradually clearing skies and precip moving
out of the region.
McKaughan
&&
.FIRE WEATHER...Expecting scattered thunderstorms to develop
through the afternoon and continue into the overnight hours. Red
Flag Warnings remain in effect for all of eastern Idaho until
10PM. Gusty outflow winds up to 50 mph will be possible with the
strongest of storms. Cooler weather is expected for the weekend
along with higher afternoon RHs so no fire weather concerns are
anticipated. Winds do look like they will become breezy on Monday
and continue into much of next week. Temperatures have been
trending up the last few forecasts so now looks like afternoon RHs
may hover near critical levels in spots so will have to monitor
for potential Red Flag concerns as we get a bit closer in time.
McKaughan
&&
.AIR STAGNATION...All air quality alerts have been lifted across
the area due to improved air quality conditions. The HRRR smoke
model shows improved air quality today with precipitation and
southerly flow.The model then shows slightly degraded air quality
in westerly flow early Saturday. However, when the upper flow
aloft becomes northwesterly by Saturday afternoon the model shows
improved air quality. That said, the northwesterly flow doesn't
look to last long. Models show westerly to southwesterly flow by
Sunday afternoon which will bring back smoke from California by
Sunday evening into Monday.
Wyatt
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM MDT this evening for IDZ410-411-413-
422-425-427-475-476.
&&
In the hours before
Local storm report, Sep 10, 2:09 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
309 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST 4 ESE BASIN 42.23N 113.71W
09/10/2021 M44 MPH CASSIA ID MESONET
MESONET STATION TR257 SAWTOOTH PORTABLE NO.
1.
&&
TAXSpecial weather statement, Sep 10, 2:09 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Pocatello ID
309 PM MDT Fri Sep 10 2021
IDZ051-052-068-074-075-102145-
Arco/Mud Lake Desert ID-Shoshone/Lava Beds ID-
Wood River Foothills ID-Big Lost Highlands/Copper Basin ID-
Lost River Valleys ID-
309 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of central Blaine,
southwestern Butte, northeastern Lincoln and north central Minidoka
Counties through 345 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Carey, moving northeast at 40 to 50 mph.
HAZARD...Wind gusts up to 50 mph bringing blowing dust, lightning,
and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Craters Of The Moon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4304 11396 4310 11410 4362 11362 4336 11333
TIME...MOT...LOC 2108Z 223DEG 35KT 4320 11388
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Sep 10, 2:15 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Pocatello ID
315 PM MDT Fri Sep 10 2021
IDZ051>055-057>059-062-102200-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Shoshone/Lava Beds ID-
Raft River Region ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
315 PM MDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of southeastern Blaine,
northwestern Caribou, southwestern Fremont, central Oneida, western
Jefferson, Bannock, southeastern Butte, Power, northwestern
Bonneville, southeastern Cassia and Bingham Counties through 400 PM
MDT...
At 314 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Roberts to 10 miles
southeast of Fort Hall Bannock Peak. Movement was northeast at 40 to
50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Idaho Falls, Pocatello, Blackfoot, American Falls, McCammon, Neeley,
Goshen, American Falls Reservoir, Chubbuck, Shelley, Aberdeen, Inkom,
Downey, Roberts, Firth, Arimo, Rockland, Hamer, Atomic City and
Southeast Inl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4404 11201 4235 11209 4204 11314 4348 11299
TIME...MOT...LOC 2114Z 239DEG 103KT 4361 11227 4249 11256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TWLocal storm report, Sep 10, 2:16 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
316 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND GST 1 SE HAILEY 43.50N 114.28W
09/10/2021 M51 MPH BLAINE ID AWOS
AWOS STATION KSUN HAILEY FRIEDMAN AIRPORT.
&&
TAXSpecial weather statement, Sep 10, 2:18 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Pocatello ID
318 PM MDT Fri Sep 10 2021
IDZ051-052-055-068-073>075-102145-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Shoshone/Lava Beds ID-Wood River Foothills ID-
Big Lost Highlands/Copper Basin ID-Sun Valley Region ID-
Lost River Valleys ID-
318 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southeastern Custer,
central Blaine, southwestern Butte, northwestern Power, eastern
Lincoln, northwestern Cassia and Minidoka Counties through 345 PM
MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near
Minidoka, or 11 miles northwest of Lake Walcott, moving northeast at
85 mph.
HAZARD...Wind gusts up to 50 mph creating blowing dust, lightning
and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burley, Hailey, Rupert, Heyburn, Carey, Grouse, Little Wood
Reservoir, Picabo, Bellevue, Paul, Richfield, Minidoka, Craters Of
The Moon, Gannett, Acequia, Garfield Ranger Station, Copper Basin
Airport, Bear Trap Airport, Kimama and Laidlaw Corrals Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4245 11398 4252 11401 4253 11399 4253 11395
4254 11393 4276 11393 4277 11405 4281 11405
4281 11411 4361 11440 4394 11372 4279 11321
TIME...MOT...LOC 2117Z 233DEG 74KT 4278 11356
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TWLocal storm report, Sep 10, 2:29 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 WSW BELLEVUE 43.46N 114.27W
09/10/2021 BLAINE ID TRAINED SPOTTER
MULTIPLE LARGE COTTONWOOD TREES DOWN. TIME
ESTIMATED VIA RADAR.
&&
TAXNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984384, 984393, 984421, 984414, 984404, 984423, 984422, 984424, 984408, 984411, 984402.